Got my T3! Now too blinking scared to take it!

I picked up my liothyronine today and have read the very comprehensive leaflet that came with it and now am really scared to take it. It's not helped by the fact I was prescribed it once before but not advised to reduce my t4 ..............currently take 125 mcg of levo and been told to reduce to 112 and take 10 mcg t3 split into 2 doses.....I have work tomorrow so def won't take then in case my heart goes all funny. I may pluck up courage to start Thursday.........what do you think?

7 Replies

oldestnewest
  • Its not rocket fuel, it doesn't last long and if you feel too wired simply don;t take any more.

    But 10 mcg??? a tiny tiny dose..... you probably won't notice it, though it can be a bit hard on the adrenals. What shape are yours in? Have you ever had them checked? what happened before when you took it? were they adrenal symptoms?

    Don't panic..... the docs are so reluctant to give it out, you must really need it......

    G xx

  • hHiThat is the standard dose, however when I started on it ,I did what I have always been advised to do with most drugs. I took several weeks to build up to the prescribed dose ( 20 mcg.). ie start off with 5 MCG, not .easy I know , but just about possible with a pill cutter..I have huge problems with drugs ( pancreas) but was fine that way.

    Jackie

  • You will be fine, do as the others have said and do it slowly. I started mine a few months ago, half in the morning, other half at 3ish. I felt a little odd at first, but not much. After a week or two you will wonder how you managed to get out of bed without it. x

  • I started off taking 1/4 of 25mg tablet every other day for four weeks then everyday. This way it was introduced slowly. Try this you should be ok. If once on it daily and things start to happen you can revert to every other day. Am a little odd as am highly intolerant to T4 so there is a good chance the same will happen with T3. But, so far, so good. Just listen to your body.

  • Hi tingles,

    I've been taking T3 for a week now. I didn't get any leaflet with it though, just advised by my endo to take 10 mcg twice a day.

    But like you I was wary. I read Paul Robinson's book, Recovering With T3 (which I would recommend), first. I'm surprised you've been advised to reduce the Levo by such a small amount. His advice is to try to get as much of the T4 out of your system as possible first (which can take 8 weeks or more) and to start T3 with the smallest dose and very gradually build it up, watching out for any signs and symptoms of tissue over stimulation. And also to have an adrenal saliva test first. So I did the adrenal test and also stopped Levo for 2 weeks before starting T3.

    I was previously on 75 mcg Levo. I started the T3 with 5mcg at 8 a.m. and 5mcg between 2 and 3 p.m. But I am experiencing unpleasant feelings by the early evening - feeling hot and edgy. It's hard to cut the pill into quarters and on one day that I took the bigger portion in the morning (must have been about 6 or 7 mcgs instead of 5) I also experienced this unpleasant reaction about 3 hours later.

    thedoghouse - I wonder if this odd sensation is what you refer to? And are you saying these effects went away over time?

    We're all different of course, what to Galathea seems a tiny dose, to me feels like an overdose! Play it safe and take it slowly, I reckon.

    Z. xx

  • we don't know why tingles was advised to go down in thyroxine by 'only 12.5mcg'. We don't know tingles story, blood results,symptoms and as such tingles endo is the best person to say how much to reduce levo and how much T3 to take, for what we know tingles 'may' have been undermedicated and that is why the endo made such decision.

  • There is no reason to be nervous and these are two excerpts of the process of T3 in the body

    as explained below::-

    The short time that T3 is in the circulating blood isn’t the limit of its beneficial effects on the body

    and these waves far outlast the T3 that started them at the chromosomes. Moreover, the newly synthesized proteins themselves far outlast the transcription and translation. As a result, a single dose of T3 will be long gone from the patient's system before he or she experiences most of the benefits of that dose—a molecular and metabolic yield that may smoothly spread out over one to three days. The "rocky road" ( August 7, 2001

    web.archive.org/web/2010112...

You may also like...